Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 30, 2012, 11:17 PM EDT for Isle of Wight County, City of Newport News, City of Suffolk, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 11:17 PM EDT (03:17 UTC)
- Expired
- Jun 30, 2012, 11:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Newport News, VA, City of Suffolk, VA, Isle of Wight County, VA
The radar
The Norfolk radar (KAKQ), 40 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS51 KAKQ 010317
SVRAKQ
VAC093-700-800-010345-
/O.NEW.KAKQ.SV.W.0091.120701T0317Z-120701T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1117 PM EDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
SOUTH CENTRAL CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
NORTHEASTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...
* UNTIL 1145 PM EDT
* AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SMITHFIELD...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RESCUE AROUND 1125 PM EDT.
CRITTENDEN AND DRIVER AROUND 1135 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LONGVIEW...BENNS CHURCH...CARROLLTON...WILLS CORNER...CHUCKATUCK...
HOBSON...HUNTERSVILLE AND DEANES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3691 7682 3706 7659 3695 7639 3693 7640
3689 7640 3681 7650 3675 7665
TIME...MOT...LOC 0317Z 292DEG 29KT 3696 7665
WIND...HAIL 60MPH 1.00IN
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:35 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 30, 10:35 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 PM EDT SAT JUN 30 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH EARLY
NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE NORTHWEST FLOW
PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC WILL BRING
THE POSSIBILITY OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
&&
.NEAR TERM /THROUGH SUNDAY/...
ANTHR BUSY NIGHT. NUMEROUS PULSE SEVERE STORMS EVOLVED INTO
SUPERCELLS AND THESE STORMS CONTINUE TO TRACK SE ACROSS SOUTHERN
VA ATTM. NUMEROUS WIND/HAIL REPORTS WITH SEVERAL FUNNEL CLOUD AND
WALL CLOUD SIGHTENS. AS OF THIS WRITING...NO CONFIRMED TORNADOES.
SEE LSRAKQ FOR DETAILS.
KEPT CHC POPS IN FORECAST NEXT ROUND OF STORMS NEAR DANVILLE
PROGGED TO MOVE EAST ALONG OUTFLOW BOUNDARY. ACTIVITY LOOKS TO
DIMINISH LATE TONIGHT. ADJUSTED TEMPS DOWN AGAIN LIKE LAST NIGHT
AS TSTRMS HAVE COOLED READINGS DOWN INTO LWR 70S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE UPPER RIDGE BECOMES STEADILY MORE SUPPRESSED SOUTHWEST OF THE
REGION SUNDAY THROUGH TUESDAY AS IT AMPLIFIES ACROSS THE PLAINS AND
MISSISSIPPI VALLEY AND WEAKENS ON THE NORTHEAST PERIPHERY DUE TO
CONVECTIVE COMPLEXES.
SUNDAY...HEAT SHOULD RETURN AFTER AN UNEXPECTED LULL TODAY AS THE
LOW LEVEL FLOW BECOMES MORE WESTERLY. DEWPOINTS SHOULD STILL MIX
DOWN INTO THE 60S DURING THE AFTERNOON HOURS...SO EXCESSIVE HEAT IS
NOT EXPECTED. A PORTION OF THE AREA MAY NEED A HEAT ADVISORY...BUT
THERE IS ENOUGH UNCERTAINTY AS TO THE EXTENT SO A HEADLINE WILL NOT
BE ISSUED AT THIS POINT. THE FLOW MAY BE WEAK ENOUGH THAT THE
SEABREEZE COULD DOMINATE ALONG THE COAST DURING THE AFTERNOON AND
THIS HAS THE POTENTIAL TO KEEP COASTAL LOCATIONS BELOW HEAT ADVISORY
CRITERIA. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID 90S TO
AROUND 100...WITH HEAT INDICES OF 100 TO 105. AGAIN...THERE IS A
MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE EVENING
THROUGH THE EARLY OVERNIGHT HOURS. IF THUNDERSTORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.
HEIGHTS AND THICKNESSES FALL SLIGHTLY MONDAY AND TUESDAY.
THEREFORE...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 90S
NE...TO UPPER 90S SW. LATE AFTERNOON AND EVENING CONVECTION WILL
REMAIN POSSIBLE. OVERNIGHT/MORNING LOW TEMPERATURES SHOULD BE IN THE
70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOOKS LIKE A TYPICAL SUMMERTIME PATTERN FOR THE REGION FROM THE JULY
4TH HOLIDAY THROUGH THE START OF NEXT WEEKEND. A BAGGY UPPER TROUGH
WILL RESIDE OVER THE REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM
CHANCES. MODEL GUIDANCE HINTS AT AN UPPER RIDGE BUILDING EASTWARD
FROM THE OHIO VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT
ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT CONVECTIVE COVERAGE
FRIDAY AND SATURDAY...SO WILL DOWNPLAY TSTM CHANCES THEN. MAX TEMPS
WILL BE IN THE LOW/MID 90S THRU THE PERIOD WITH OVERNIGHT LOWS
BETWEEN 70-75 DEGREES.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
SKIES ARE MOSTLY CLR EARLY THIS AFTN ACROSS THE REGION WITH SW-W
WNDS GENERALLY LESS THAN 10 KT. A SEABREEZE ALONG THE COAST (ORF/ECG)
WILL RESULT IN NE-SE WNDS THRU THE AFTN BEFORE SHIFTING TO S-SW
LATE. THERE IS A CHANCE FOR CONVECTION TO AGAIN DEVELOP DURING THE
LATE AFTN/EVENING PERIOD...HOWEVER CONFIDENCE IS TOO LOW TO
MENTION MORE THAN CB IN THE TAFS. AS WITH YESTERDAY...THE MAIN
THREAT WITH ANY CONVECTION WILL BE STRONG WINDS.
OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATL STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND
AN LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO
CHANCE THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH MUCH
OF THE HOLIDAY WEEK. THIS WILL RESULT IN BENIGN BOATING CONDITIONS
WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT ON
THE CHES BAY.
&&
.CLIMATE...
FORECAST HIGH RECORD HIGHS
------------- ------------------------------------------
SUN 7/1 SUN 7/1 MON 7/2
RIC 100 102/1945 100/1953
ORF 99 100/1901 100/1901
SBY 96 98/1968 99/1913
ECG 99 98/1945 97/1953
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR VAZ063-070-071-
080>084-090-091-093>098.
MARINE...NONE.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...AJZ
LONG TERM...JDM
AVIATION...JEF
MARINE...JDM
CLIMATE...AKQHazardous weather outlook, Jun 30, 5:49 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 549 PM EDT SAT JUN 30 2012 NCZ012>017-030>032-VAZ060-061-065>069-079-087>089-092-012200- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-GREENSVILLE-SUSSEX- SURRY-SOUTHAMPTON- 549 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. VAZ070-071-080>082-090-091-093>097-012200- CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-JAMES CITY- YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE- 549 PM EDT SAT JUN 30 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MDZ021>024-VAZ063-083-084-098-012200- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-NEW KENT- GLOUCESTER-VIRGINIA BEACH- 549 PM EDT SAT JUN 30 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MDZ025-NCZ102-VAZ048-049-062-064-072>078-085-086-099-100-012200- MARYLAND BEACHES-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-GOOCHLAND- CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA- 549 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ANZ630>638-650-652-654-656-658-012200- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 549 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jun 30, 10:36 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1036 PM EDT SAT JUN 30 2012
VAZ063-070>074-077-078-080>098-010315-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-
GLOUCESTER VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-ISLE OF WIGHT VA-
JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-
MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHUMBERLAND VA-PRINCE GEORGE VA-
SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-
YORK VA-
1036 PM EDT SAT JUN 30 2012
...STRONG THUNDERSTORMS WILL AFFECT CHARLES CITY...CITY OF
CHESAPEAKE...CITY OF COLONIAL HEIGHTS...CITY OF FRANKLIN...CITY OF
HAMPTON...CITY OF HOPEWELL...CITY OF NEWPORT NEWS...CITY OF
NORFOLK...CITY OF PETERSBURG...CITY OF POQUOSON...CITY OF
PORTSMOUTH...CITY OF SUFFOLK...CITY OF VIRGINIA BEACH...CITY OF
WILLIAMSBURG...EASTERN CHESTERFIELD...EASTERN CITY OF RICHMOND...
EASTERN DINWIDDIE...GLOUCESTER...ISLE OF WIGHT...JAMES CITY...KING
AND QUEEN...KING WILLIAM...MATHEWS...MIDDLESEX...NEW KENT...NORTHERN
GREENSVILLE...NORTHERN SOUTHAMPTON...PRINCE GEORGE...SOUTHEASTERN
ESSEX...SOUTHEASTERN HANOVER...SOUTHEASTERN HENRICO...SOUTHEASTERN
NORTHUMBERLAND...SOUTHERN LANCASTER...SURRY...SUSSEX AND YORK
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CHARLES CITY...
CHESTERFIELD...CITY OF CHESAPEAKE...CITY OF COLONIAL HEIGHTS...CITY
OF FRANKLIN...CITY OF HAMPTON...CITY OF HOPEWELL...CITY OF NEWPORT
NEWS...CITY OF NORFOLK...CITY OF PETERSBURG...CITY OF POQUOSON...CITY
OF PORTSMOUTH...CITY OF RICHMOND...CITY OF SUFFOLK...CITY OF VIRGINIA
BEACH...CITY OF WILLIAMSBURG...DINWIDDIE...ESSEX...GLOUCESTER...
GREENSVILLE...HANOVER...HENRICO...ISLE OF WIGHT...JAMES CITY...KING
AND QUEEN...KING WILLIAM...LANCASTER...MATHEWS...MIDDLESEX...NEW
KENT...NORTHUMBERLAND...PRINCE GEORGE...SOUTHAMPTON...SURRY...SUSSEX
AND YORK COUNTIES AT 1034 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING SOUTHEAST AT 40 MPH.
* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3664 7597 3658 7594 3656 7652 3674 7744
3703 7767 3757 7749 3784 7705 3770 7630
3761 7627 3757 7633 3737 7624 3730 7627
3736 7641 3728 7634 3717 7638 3718 7636
3712 7627 3698 7629 3692 7597 3658 7587
DEROSALocal storm report, Jun 30, 10:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG HOLLAND 36.68N 76.78W
06/30/2012 CITY OF SUFFOLK VA PUBLIC
TREES DOWN...INCLUDING ONE ON TO A CAR ON RT 58 IN
SUFFOLK
&&
EVENT NUMBER AKQ1200469
05Local storm report, Jun 30, 10:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG CHUCKATUCK 36.86N 76.58W
06/30/2012 CITY OF SUFFOLK VA PUBLIC
TREES DOWN ON KINGS HWY IN CHUCKATUCK.
&&
EVENT NUMBER AKQ1200470
MINNICKLocal storm report, Jun 30, 10:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1056 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST DOWNTOWN NORFOLK 36.85N 76.28W
06/30/2012 E60 MPH CITY OF NORFOLK VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200472
05Special weather statement, Jun 30, 10:56 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1056 PM EDT SAT JUN 30 2012 VAZ079-080-087-088-010315- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA- 1056 PM EDT SAT JUN 30 2012 ...STRONG THUNDERSTORM DEVELOPING... AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING OVER MCKENNEY...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARFIELD AT 1110 PM EDT. EXPECT GUSTS TO 50 MPH...SMALL HAIL AND FREQUECT LIGHNING IN THE PATH OF THIS STORM. LAT...LON 3681 7754 3679 7788 3713 7788 3705 7764 44
Local storm report, Jun 30, 11:02 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG DRIVER 36.82N 76.50W
06/30/2012 CITY OF SUFFOLK VA NWS EMPLOYEE
MULTIPLE TREES DOWN.
&&
EVENT NUMBER AKQ1200473
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:07 PM EDT | Tornado Warning | AKQ | Hanover, King William, New Kent | 38 min |
| Jun 30, 8:10 PM EDT | Special Weather Statement | AKQ | Louisa | 35 min |
| Jun 30, 8:12 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, King and Queen, King William, New Kent | 48 min |
| Jun 30, 8:24 PM EDT | Special Weather Statement | AKQ | Hanover | 21 min |
| Jun 30, 8:29 PM EDT | Special Weather Statement | AKQ | Hanover | 16 min |
| Jun 30, 8:35 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Henrico, King William | 20 min |
| Jun 30, 8:37 PM EDT | Tornado Warning | AKQ | Charles City, James City, New Kent | 23 min |
| Jun 30, 8:42 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, Prince George, City of Hopewell and 1 more | 33 min |
| Jun 30, 8:52 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Isle of Wight, James City, King and Queen, King William and 6 more | 38 min |
| Jun 30, 8:54 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King William | 15 min |
| Jun 30, 8:58 PM EDT | Special Weather Statement | AKQ | Chesterfield, Cumberland, Goochland, Hanover, King William, Louisa and 2 more | 47 min |
| Jun 30, 9:01 PM EDT | Tornado Warning | AKQ | Charles City, James City, New Kent, York, City of Williamsburg | 24 min |
| Jun 30, 9:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 30, 9:07 PM EDT | Special Weather Statement | AKQ | Charles City, Isle of Wight, Prince George, Surry, Sussex, City of Colonial Heights and 2 more | 38 min |
| Jun 30, 9:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 17 min |
| Jun 30, 9:27 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Gloucester, Henrico, New Kent, City of Hopewell | 18 min |
| Jun 30, 9:27 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, New Kent, Prince George, Surry | 33 min |
| Jun 30, 9:29 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Hampton and 3 more | 20 min |
| Jun 30, 9:34 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 26 min |
| Jun 30, 9:39 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, City of Richmond | 36 min |
| Jun 30, 9:48 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Essex, Gloucester, Hanover, Henrico and 16 more | 57 min |
| Jun 30, 9:48 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Newport News and 1 more | 42 min |
| Jun 30, 9:51 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 39 min |
| Jun 30, 10:04 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, Surry, Sussex | 26 min |
| Jun 30, 10:17 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Suffolk | 43 min |
| Jun 30, 10:28 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 47 min |
| Jun 30, 10:31 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Jun 30, 10:36 PM EDT | Special Weather Statement | AKQ | Charles City, Dinwiddie, Gloucester, Henrico, Isle of Wight, James City and 25 more | 39 min |
| Jun 30, 10:45 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 45 min |
| Jun 30, 10:56 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 19 min |
| Jun 30, 11:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jun 30, 11:08 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 37 min |
| Jun 30, 11:18 PM EDT | Special Weather Statement | AKQ | Charles City, Dinwiddie, Gloucester, Greensville, Isle of Wight, James City and 18 more | 57 min |
| Jun 30, 11:24 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 51 min |
| Jun 30, 11:30 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin | 45 min |
| Jun 30, 11:33 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, Mathews, New Kent and 3 more | 42 min |
| Jun 30, 11:37 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 1, 12:08 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more | 52 min |
| Jul 1, 12:11 AM EDT | Special Weather Statement | AKQ | Brunswick, Gloucester, Greensville, Isle of Wight, James City, Mathews and 14 more | 64 min |
| Jul 1, 12:32 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 58 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 47 min |
| Jul 1, 12:47 AM EDT | Special Marine Warning | AKQ | 103 min | |
| Jul 1, 1:09 AM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 1, 1:57 AM EDT | Special Weather Statement | AKQ | Lunenburg, Prince Edward | 63 min |
| Jul 1, 2:20 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 55 min |
| Jul 1, 2:52 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 28 min |
| Jul 1, 4:02 AM EDT | Heat Advisory | AKQ | Amelia, Brunswick, Charles City, Dinwiddie, Gloucester, Greensville and 17 more | 15 hr |
| Jul 1, 5:12 AM EDT | Special Weather Statement | AKQ | Charles City, James City | 63 min |
| Jul 1, 5:44 AM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 61 min |
| Jul 1, 5:55 AM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 1, 7:23 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 52 min |
| Jul 1, 7:25 AM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 50 min |
| Jul 1, 7:37 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 1, 7:43 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 22 min |
| Jul 1, 7:59 AM EDT | Special Marine Warning | AKQ | 31 min | |
| Jul 1, 8:54 AM EDT | Special Weather Statement | AKQ | Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 36 min |
| Jul 1, 2:21 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 24 min |
| Jul 1, 2:25 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 50 min |
| Jul 1, 3:07 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 38 min |
| Jul 1, 3:41 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 49 min |
| Jul 1, 3:52 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.